MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 1 S/A OS-8; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 1 S/A OS-8; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X548H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a repair of achilles tendon rupture on (b)(6) 2020 and the suture was used.During surgery the suture broke when drawing the suture after piercing the heel tendon tissue.No other instrument was encountered during the sewing.A like device was used to complete the surgery.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/9/2020.A manufacturing record evaluation was performed for the finished device mgq485, and no non-conformances were identified.Additional h3 investigation summary: it was reported performance breakage suture.It was received for analysis an unopened sample of product code x548h, mgq485.The complaint sample was not received.During the visual inspection of the sample, no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative sample, no performance - breakage suture was found and the tested samples met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 30IN 1 S/A OS-8
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10324199
Report Number2210968-2020-05565
Device Sequence Number16920705
Product Code GAT
UDI-Device Identifier10705031057517
UDI-Public10705031057517
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberX548H
Device Catalogue NumberX548H
Device Lot NumberMGQ485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date07/25/2020
Supplement Report FDA Received Date09/09/2020
Patient Sequence Number1
Patient Age38 YR